Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suggest treatment for kidney stones inspite of having hypoparathyroidism

User rating for this question
Very Good
Answered by
Practicing since : 2003
Answered : 1414 Questions
Question
Good evening, I have Hypo-para-thyroidism. Idiopathic 10 years now . It has finy gotten to the point that
PAIN , my left kidney is the bad one , my right is below ok.
I need to know what I can take safely for kidney pain ?
thank you XXXXXXX
Posted Mon, 4 Aug 2014 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Binu Parameswaran Pillai 3 hours later
Brief Answer:
Hi

Detailed Answer:
Hello,
Noted your history.
In hypoparathyroidism, you can get kidney stones. As you have low GFR, it is better to avoid medicines like Voltarin (Diclofenac) and Ibuprofen.. Paracetamol ( panadol) is the best and if pain not better with it, better to use TRAMADOL.

To avoid kidney stones, we need to keep your urine calcium to creatinine ratio below 0.02 and keep serum total calcium between 8- 8.5 mg/dl.
Calcium and Rocaltrol dose may have to be modified for the above goals.

If the urine calcium is high, it is better to add a medicine called Hydrochlorothiazide 12.5 mg in the morning. This will help to avoid passage of excess calcium in urine and may help to improve blood calcium levels. You may have to discuss this with your endocrinologist

Regards
Binu
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor